It is currently Fri Aug 18, 2017 3:17 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Sun Dec 29, 2013 2:43 pm 
Offline
Average Poster
Average Poster

Joined: Sun Dec 29, 2013 2:13 pm
Posts: 5
Hello,

Just wondered if there were any kind people out there that wouldn't mind sharing some words of encouragement? In a nut shell...I was stuck on pain pills for over 6 months when my Dr. and I made the decision to start Subs.

Initially I was on 6mgs, however I found that dose to make me sick, therefore tapered quickly to 4mgs. I have been maintained at that level for around 6 months. If I'm brutally honest, I hated the stuff. I was a conked out zombie, with no ambition, desires....and seldom remember laughing.

I decided to get my life back, applied for a FAB job, wrote a list of everything I wanted to achieve, and off I went. Now here comes the bit where I got a tad bit ahead of myself. I stopped taking the subs...like just STOPPED! Of course at 4mg.... The first week I was in hell....I mean I felt like I'd been hit by a bus everyday til around day 8. Mentally I am fantastic, not a sniff of depression, laughing a lot. Getting to do more stuff....and got offered my DREAM job.

However....I'm day 13 now. And my poor poor body still feel like c@@p. I mean really hurts. To be honest I'm a sweating, aching, poopy mess who has found her sense of humour again ( laugh at anything these days) now when is the physical torment going to end. I really want my body to catch up with my mind IYKWIM

Oh and I start my new job in 9 days. Now some of you might suggest going back on the subs.....but I made a deal with myself & God that I would never do that. I guess just looking for encouragement...thank you in advance

Dilly dally xx


Top
 Profile  
 
PostPosted: Sun Dec 29, 2013 10:15 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
The good news is that the more time that goes by from your last sub use, the better you will feel! Sometimes it does feel like you are taking one step forward and two steps back, but you will have more and more good days going forward. The other good news is that you are doing well psychologically and that can be more than half the battle! I've seen Immodium recommended for intestinal troubles and clonidine can help with some of the other symptoms.

It sounds like your addiction did not completely take over your life and, even though you didn't like the side effects of suboxone it helped provide you with the help you needed to get off your drug of choice.

There are a few things you need to watch for moving forward. First of all, your addiction was in a sort of remission while you were on sub. It's very important that you do some work on yourself to prevent your addiction from taking over again. This work could be therapy, 12 step work, SMART Recovery program, etc. Anything which can provide you with some insight about why you were vulnerable to addiction in the first place would be very helpful. Otherwise you are at much greater risk for eventual relapse and progression of your addiction. The addict part of you will try to convince you that you weren't all the way addicted and that you could dabble in pills again and be able to "handle" it. That is addiction's big lie!!

Secondly, if you do find yourself using again and you need to go back on suboxone, try to go on a lower dose than you were previously. You don't have to be on 4 mg if, for example, 2 mg are sufficient. Feeling overtired and unmotivated on sub is a pretty good indicator that you're taking too much.

I hope you turn a corner soon and feel much better! You're heading in a good direction!

Amy

Moderator

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Mon Dec 30, 2013 9:37 am 
Offline
Average Poster
Average Poster

Joined: Sun Dec 29, 2013 2:13 pm
Posts: 5
Thank you Amy,

You're response has been very helpful! I have already researched meetings in my area, mainly NA meets. I feel there were many triggers to my addiction. Immigration, PPD, isolation etc etc. I'm now on a antidepressant which clearly serves me well.

Today I feel a little brighter, and feel more energetic :lol:

The laughable thing is my Dr. Said the suboxone is only a 5 day withdrawal....hmmm not too sure on that one??

Thanks again
Xx


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group